freakin_lj (freakin_lj) wrote in vaginapagina,
freakin_lj
freakin_lj
vaginapagina

Success story with regaining orgasm; now questions about post-pill amenorrhea and weight gain

This post is half (hopefully useful) information, and half a question.

1) A long time ago, I posted about a weird condition that I had, where I was unable to really orgasm. It wasn't that I couldn't get anywhere close, or that it happened but only after a long time: I would have a build-up, and what felt like an orgasm, but I would never really peak and I never felt any sort of rush afterward. It was basically the female analogue to anorgasmic ejaculation in men.

My doctors were pretty useless, insisting that it was all about me becoming more familiar with my body (despite the fact that I have a bag of vibrators and dildos that my boyfriend is so familiar with he's named them) and that it was all stress/"in my head" despite my insistence otherwise--the usual Yellow Wallpaper-type stuff. I finally took a hormone test, and it all came back normal.

What fixed it was getting off birth control (here, Ocella)--it seems obvious, but the key is that it didn't, for me happen immediately. I had tried going off it before, but after a week or two with nothing fixed, I'd always get back on. The last time I stopped I waited much longer, and it took maybe a month or so for things to even begin to get back to normal. Happily, though, it's been about a month and a half, and my orgasms are about 90% back to normal. I'm not sure if they'll ever be perfect (I'm still having some fallout from the pill, as I'll detail next), but they're sure better than they used to be.

So, if you find that you're suffering from something similar, and you have the option, I would suggest trying going off birth control for a month or two. I would also suggest seeing if there are any female sexuality centers in your city--for all my years of sex positive education in NYC, I never knew there was a Center for Female Sexuality (http://www.centerforfemalesexuality.com/) until I was desperately googling for help. I never went to them, but for more complex and unrelenting issues, they'd probably be a great help.


2) Okay, so, I'm off Ocella. This is unfortunate, because I adored Yasmin: it cleared up my skin, gave me light periods, and--apparently--kept me at a lower weight. Since I've stopped Ocella, though, several problems have happened:
a) I haven't had a period in over two months, save for two days of maybe a tablespoon of spotting after I induced a period (parsley tea and Vitamin C); and
b) I've put on nearly 11lbs in about a month and a half, which I am completely unable to lose, after maintaining my weight easily for years and years--and I'm continuing to put on at least a pound a week, despite the fact that the calories taken in/burned don't add up at all.

I have PCOS and pre-diabetes conditions in my family, which mostly manifests itself through hirsutism, obesity, and irregular periods. I was always the odd one out, being of an average weight and regular, but now that I'm off hormones, it looks like I'm not anymore, which is really upsetting. Not only do my clothes no longer fit, but all the weight is going to my midsection (which I've heard is an indication of unhealthy fat) and the muscles that I worked so hard to cultivate are disappearing. I think people should be happy at whatever weight they're happiest at maintaining, so please don't take this as me being sizeist or a slave to fashion--I just really liked the shape I was at before, and losing it without changing my lifestyle sucks, especially since it looks like the gaining isn't going to stop anytime soon.

I'm going to the doctor tomorrow, and I'm trying to think of as many things as I can check out to figure out the root cause of this. I trust doctors, but after all my "it's all in your head" experiences, I feel better getting information from y'all as well.

So, a few questions:
- What sort of tests should I ask him to do to try and diagnose why this is happening? I was thinking checking out my thyroid and maybe setting up some sort of fasting glucose thing. Anything else?
- Could it make sense that the diuretics in Ocella screwed up my system, and are now causing me to seriously retain water or something? It seems like a long time to be retaining, but who knows.
- Should I be worrying about not getting my period for more than 2 months? I am almost positive that I'm not pregnant. I know the Mayo Clinic thing says that you should call your doc after 6 months, but that seems awfully long to me, and kind of like the most extreme end of the bell curve. Additionally, should I consider the two days of teeny-tiny spotting as a period, especially if I induced it? Finally, could it make sense that this could be causing me to gain weight/retain water?
- How do I choose an HBC now? I'm scared of gaining even more weight by switching to a different pill, if only because I won't fit into any of my damn clothes anymore. Also, do you suspect that my experience on Yasmin would just repeat if I went back on it? I don't want to lose my orgasms again, but part of me wonders if that was some weird temporary side effect, because it came on Ocella so late in the game.
- Is the generic truly the same as the brand version? I know they're supposed to be, but I've heard that they can be ever so slightly different in terms of fillers and amounts. Would it be worth it to try Yasmin again, rather than Ocella?

I'm sorry this is so all over the place, and if any of this has been answered before. Honestly, I'm kind of freaked-out/panicky, and just want some reassurance that this will work out and make sense eventually :/
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 9 comments